Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 73, NWS Melbourne, FL

July 10, 1994Marion County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 10, 1994, 6:39 PM EDT for Marion County, Florida. It was in force for 66 min.

The area

The counties it named.

The facts

Issued
Jul 10, 1994, 6:39 PM EDT (22:39 UTC)
Expired
Jul 10, 1994, 7:45 PM EDT
In force
66 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Marion County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 10.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
875 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KDAB 102240 RRA
SVRDAB
FLC083-102345-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
639 PM EDT SUN JUL 10 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  745 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH CENTRAL FLORIDA
 
   ...EASTERN MARION COUNTY
 
NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM OVER
THE EASTERN PART OF MARION COUNTY...OVER THE OCALA NATIONAL FOREST
BETWEEN STATE ROAD 40 AND 314.
 
THE SEVERE STORM WAS DRIFTING SLOWLY NORTHWEST.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:30 PM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jul 10, 2:30 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT SUN JUL 10 1994

88D PPINE ATTM WITH ONLY SHALLOW CU INDICATED BY SAO'S AND STLT ACRS
CNTL FL. LN TCU/CB NOTED INLND FROM BIG BEND CST TO N OF TBW. LCL
LAKE BRZ CNVRG...PSBLY ENHANCED BY W CST BRZ ACRS LK CNTY...MAY LEAD
TO AN ISOLTD TRW ACRS INLND CNTYS THRU ERLY EVNG. FAIR ALNG CST.

SFC RDG ACRS N FL THIS AFTN PROGGED BY DROP S BY VARYING DEGREES BY
ALL MDLS. NGM MVS AXIS TO NR DAB/CTY LN BY TUE AND ETA NR TTS-TBW.
ALTHO SFC CNVRG WL BE ENHANCED NR CST TO N OF AXIS...MSTR DEPTH SHUD
BE INSUFFICIENT FOR CNVTV DVLPMNT MON AND ONLY MARGINAL TUE. WL
THEREFORE GO WITH DRY FCST FOR CSTL CNTYS MON AND INDICATE WDLY SCT
POPS TUE. CAN'T RULE-OUT WDLY SCT TRW OVR INTERIOR CNTYS EITHER DAY AS
LK BRZ'S MAY INTERACT TO LCLY MODIFY ATMOS.

LTL CHG IN TMPS THRU PD. AS NOTED LAST SVRL DAYS...MOS POPS SIMILAR
BUT APPEAR TOO HI GIVEN SYNOPTIC PTRN AND RECENT VERIFICATION HISTORY.

@1...VOLUSIA
@2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE
@3...BREVARD INDIAN RIVER ST LUCIE MARTIN

MCO 72/90/72/90 0-02
DAB 74/92/73/92 12-2
MLB 74/90/73/90 0-02

.MLB...NONE.

SMS/65

In the hours before

Special weather statement, Jul 10, 5:15 PM EDT, 1 hour 24 minutes before
FLZ040-102220-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
515 PM EDT SUN JUL 10 1994

...STRONG THUNDERSTORM OVER MARION COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM 10 MILES
EAST OF OCALA.  THIS STORM HAS SHOWN LITTLE MOVEMENT.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.

REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT
CLOUD.  PRECAUTIONS SHOULD BE TAKEN EVEN THOUGH THE THUNDERSTORM IS
NOT DIRECTLY OVERHEAD.
Special weather statement, Jul 10, 5:15 PM EDT, 1 hour 24 minutes before
FLZ040-102220-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
515 PM EDT SUN JUL 10 1994

...STRONG THUNDERSTORM OVER MARION COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM 10 MILES
EAST OF OCALA.  THIS STORM HAS SHOWN LITTLE MOVEMENT.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.

REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT
CLOUD.  PRECAUTIONS SHOULD BE TAKEN EVEN THOUGH THE THUNDERSTORM IS
NOT DIRECTLY OVERHEAD.

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.